Alert archive / Illinois / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 97, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 1, 2022, 4:53 PM CDT for Clay County, Lawrence County, Richland County, Illinois. It was in force for 67 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 1, 2022, 4:53 PM CDT (21:53 UTC)
- Expired
- Aug 1, 2022, 6:00 PM CDT
- In force
- 67 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Clay County, IL, Lawrence County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 47 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 1, 4:55 PM CDT | TSTM WND DMG | 1 Ene Olney, IL | LARGE TREE BLOWN DOWN ON N EAST ST, A FEW YDS FROM CARLE RICHLAND MEMORIAL HOSPITAL. VIA SOCIAL MEDIA. |
| Aug 1, 4:55 PM CDT | HAIL 1 | 1 Sse Olney, IL | |
| Aug 1, 4:58 PM CDT | HAIL 2 | Olney, IL | VIA SOCIAL MEDIA. |
| Aug 1, 5:00 PM CDT | HAIL 1.75 | 1 E Olney, IL | RANGE OF SIZES AVERAGING 1.25 INCH AND AS LARGE AS GOLF BALL SIZE. |
| Aug 1, 6:10 PM CDT | HAIL 1 | Sumner, IL | REPORTED VIA SOCIAL MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 1, 3:39 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.9 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 341 J/kg
- Mixed-layer CIN
- -299 J/kg
- Mixed-layer LCL
- 1174 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 244 m²/s²
- 0-3 km storm-relative helicity
- 227 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
950
WUUS53 KILX 012153
SVRILX
ILC025-101-159-012300-
/O.NEW.KILX.SV.W.0097.220801T2153Z-220801T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
453 PM CDT Mon Aug 1 2022
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Lawrence County in southeastern Illinois...
Richland County in southeastern Illinois...
Eastern Clay County in south central Illinois...
* Until 600 PM CDT.
* At 453 PM CDT, severe thunderstorms were located along a line
extending from Chauncey to near Olney to near Noble, moving
southeast at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Severe thunderstorms will be near...
Chauncey around 500 PM CDT.
Claremont around 505 PM CDT.
Sumner and Calhoun around 510 PM CDT.
Other locations in the path of these severe thunderstorms include
Lawrenceville, Parkersburg and St. Francisville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3860 8816 3860 8831 3885 8841 3884 8811
3885 8776 3874 8751 3868 8754 3866 8760
3861 8762 3859 8761 3859 8764 3857 8765
3857 8814
TIME...MOT...LOC 2153Z 325DEG 21KT 3883 8788 3877 8808 3874 8823
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Barnes2 follow-up statements
410
WWUS53 KILX 012211
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
511 PM CDT Mon Aug 1 2022
ILC025-101-159-012300-
/O.CON.KILX.SV.W.0097.000000T0000Z-220801T2300Z/
Lawrence-Richland-Clay-
511 PM CDT Mon Aug 1 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR LAWRENCE...RICHLAND AND EASTERN CLAY COUNTIES...
At 510 PM CDT, severe thunderstorms were located along a line
extending from near Sumner to near Claremont to near Noble, moving
southeast at 25 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Trained weather spotters.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Sumner, Lawrenceville, Parkersburg and St. Francisville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3860 8816 3860 8831 3885 8841 3884 8811
3885 8776 3874 8751 3868 8754 3866 8760
3861 8762 3859 8761 3859 8764 3857 8765
3857 8814
TIME...MOT...LOC 2210Z 324DEG 21KT 3875 8781 3869 8801 3866 8816
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...OBSERVED
MAX HAIL SIZE...2.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Barnes642
WWUS53 KILX 012253
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
553 PM CDT Mon Aug 1 2022
ILC025-101-159-012302-
/O.EXP.KILX.SV.W.0097.000000T0000Z-220801T2300Z/
Lawrence-Richland-Clay-
553 PM CDT Mon Aug 1 2022
...THE SEVERE THUNDERSTORM WARNING FOR LAWRENCE...RICHLAND AND
EASTERN CLAY COUNTIES WILL EXPIRE AT 600 PM CDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However hail,
gusty winds and heavy rain are still possible with additional
thunderstorms that are developing and moving across the area.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
south central, southeastern and east central Illinois.
LAT...LON 3860 8816 3860 8831 3885 8841 3884 8811
3885 8776 3874 8751 3868 8754 3866 8760
3861 8762 3859 8761 3859 8764 3857 8765
3857 8814
TIME...MOT...LOC 2252Z 325DEG 21KT 3855 8764 3850 8784 3847 8799
$$
BarnesWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 3:59 PM CDT, 54 minutes earlier.
Area forecast discussion, Aug 1, 3:59 PM CDT, 54 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 359 PM CDT Mon Aug 1 2022 .SYNOPSIS... Issued at 246 PM CDT Mon Aug 1 2022 Summertime heat and humidity will persist over the next week, with the hottest day of the period coming on Wednesday when afternoon temperatures reach into the mid 90s and heat index values surge into the triple digits. This heat and humidity will be accompanied by near daily chances for showers and thunderstorms, some of which may be strong-to-severe. && .SHORT TERM...(This evening through Tuesday) ISSUED AT 246 PM CDT Mon Aug 1 2022 A frontal boundary, currently extending from Jacksonville-to- Robinson, will provide the focus for thunderstorms this evening across portions of south central Illinois. Some of these storms may become severe given the current parameter space. The latest 19z RAP analysis depicts MLCAPE values exceeding 4500 J/k along and ahead of the front with deep-layer shear around 40 kts. Modeled soundings reveal an uncapped environment ahead of the front, while hodographs reveal a long straight wind profile. This points to a few organized multi-cells capable of producing damaging wind and hail. The tornado threat is low, but stranger things have happended near a boundary. Storms will likely wane by 02z/9pm with the loss of daytime heating. Attention then turns toward the overnight period as the surface front begins to waffle northward near the I-74 corridor. Eyes will need to be over E Nebraska and W Iowa tonight to see if an MCS develops ahead of a mid-level shortwave and modest LLJ. If it does, and afternoon CAM guidance currently provides little help at this point, it will almost certainly ride the instability (theta-e) axis into central Illinois. Shear/CAPE profiles support MCS maintenance, but a robustly stable near-sfc layer could mitigate a severe/damaging wind threat. Rather, it could be a nice rainmaker for us in central Illinois, with QPF values ranging from a few tenths, while localized values could exceed an inch. && .LONG TERM...(Wednesday through Monday) ISSUED AT 246 PM CDT Mon Aug 1 2022 Wednesday looks to be the warmest day of the week with highs expected to be in the low to middle 90s. Heat indices will make it feel warmer than that though with values looking to range between 100-110. A Heat Advisory may be needed for most of the area on Wednesday. However an approaching cold front may throw a wrench in this as cloud cover and precipitation chances increase from northwest to southeast Wednesday afternoon into evening. The front looks to slowly sag southward through the area bringing widespread precipitation chances and even the threat for some severe weather Wednesday evening. A good soaking rain appears likely for much of the area, which is very much needed especially in parts of eastern IL where drought conditions continue. Temperatures for the end of the week will be a little cooler due to ongoing precipitation as the front slowly works through the area. Another bout of heat is possible this weekend as upper ridging builds over the area. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1219 PM CDT Mon Aug 1 2022 Breezy westerly winds will diminish after sunset, becoming light and variable overnight. Scattered thunderstorms will develop late in the TAF period (beyond 06z), especially in the vicinity of PIA/SPI/DEC, perhaps reducing flight categories from VFR to MVFR where rain becomes heavy. We have begun mentioning VCSH and VCTS at some of the terminals with this TAF package, with better precision expected with the 00z suite of aviation products. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MJA SHORT TERM...MJA LONG TERM...MJA/NMB AVIATION...MJA
Hazardous weather outlook, Aug 1, 2:52 PM CDT, 2 hours 1 minute before
Hazardous Weather Outlook National Weather Service Lincoln IL 252 PM CDT Mon Aug 1 2022 ILZ027>029-036-037-040>042-047>052-061>063-066>068-071>073-021100- Knox-Stark-Peoria-Fulton-Tazewell-Schuyler-Mason-Logan-Cass-Menard- Scott-Morgan-Sangamon-Christian-Shelby-Cumberland-Clark-Effingham- Jasper-Crawford-Clay-Richland-Lawrence- 252 PM CDT Mon Aug 1 2022 This Hazardous Weather Outlook is for central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...Tonight. Isolated to scattered storms are possible through early evening in southeast IL, and overnight across west central IL. Some of these storms could be strong to severe in southeast IL through sunset, and from Peoria and Springfield west overnight. Damaging winds being the main threat. Hail, heavy rain, and lightning will also be threats. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Dangerous heat will build into the region through Wednesday with daily afternoon highs in the upper 80s and lower 90s today and Tuesday, and low to mid 90s Wednesday. Heat index values will be 95 to 105 this afternoon and Tuesday afternoon and 105 to 110 Wednesday afternoon. Heat indices will reach around 100 degrees Saturday and Sunday afternoon. Isolated thunderstorms are possible Tuesday, with a few strong storms possible from highway 50 south. Additional thunderstorm are forecast from late Wednesday afternoon through Thursday evening. Some of these may be strong to severe from I-55 northwest late Wednesday afternoon into Wednesday night along with locally heavy rains possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed in southeast IL through sunset today, and over west central IL overnight from 1 to 7 am. ILZ030-031-038-043>046-053>057-021100- Marshall-Woodford-McLean-De Witt-Piatt-Champaign-Vermilion-Macon- Moultrie-Douglas-Coles-Edgar- 252 PM CDT Mon Aug 1 2022 This Hazardous Weather Outlook is for central Illinois and east central Illinois. .DAY ONE...Tonight. Isolated to scattered thunderstorms are possible overnight. The threat of severe storms is low at this time, but locally heavy rain is possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Dangerous heat will build into central Illinois through Wednesday, with daily afternoon highs in the upper 80s and lower 90s today and Tuesday and in the low to mid 90s Wednesday. Heat index values peaking 95 to 100 this afternoon and Tuesday afternoon, should reach 105 to 110 Wednesday afternoon. Heat indices will reach around 100 degrees Saturday and Sunday afternoon. Additional thunderstorm chances are forecast for Wednesday afternoon through Thursday evening. Some of these may be strong to severe Wednesday afternoon into Wednesday night from I-55 northwest along with locally heavy rains possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. 07
In the hours before
Local storm report, Aug 1, 3:35 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
335 PM CDT MON AUG 1 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 AM TSTM WND DMG ARGENTA 39.98N 88.82W
08/01/2022 MACON IL PUBLIC
THREE TREES WERE BLOWN DOWN AND A GAZEBO WAS
TOSSED ONTO THE ROOF OF A HOUSE, CAUSING
DAMAGE TO THE ROOF.
&&
BARNESLocal storm report, Aug 1, 3:37 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
337 PM CDT MON AUG 1 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL EFFINGHAM 39.12N 88.54W
08/01/2022 E0.75 INCH EFFINGHAM IL TRAINED SPOTTER
&&
BARNESLocal storm report, Aug 1, 4:30 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
430 PM CDT MON AUG 1 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL DIETERICH 39.06N 88.38W
08/01/2022 M1.25 INCH EFFINGHAM IL BROADCAST MEDIA
REPORT RELAYED FROM BROADCAST MEDIA.
&&Local storm report, Aug 1, 4:49 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
449 PM CDT MON AUG 1 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 3 NW BOGOTA 38.94N 88.28W
08/01/2022 M1.00 INCH JASPER IL BROADCAST MEDIA
QUARTER SIZE HAIL REPORT NEAR NEWTON POWER
STATION. TIME ESTIMATED BY RADAR.
&&The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 2:34 AM CDT | Severe Thunderstorm Warning | ILX | Knox | 26 min |
| Aug 1, 2:54 AM CDT | Severe Thunderstorm Warning | ILX | Knox, Peoria, Stark | 36 min |
| Aug 1, 3:19 AM CDT | Severe Thunderstorm Warning | ILX | Marshall, Peoria, Tazewell, Woodford | 26 min |
| Aug 1, 3:45 AM CDT | Special Weather Statement | ILX | Fulton | 45 min |
| Aug 1, 4:02 AM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox, Peoria | 28 min |
| Aug 1, 4:31 AM CDT | Severe Thunderstorm Warning | ILX | Logan, Mason, Menard, Tazewell | 44 min |
| Aug 1, 5:11 AM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, Macon | 34 min |
| Aug 1, 5:48 AM CDT | Special Weather Statement | ILX | Douglas | 27 min |
| Aug 1, 3:31 PM CDT | Severe Thunderstorm Warning | ILX | Effingham, Jasper | 44 min |
| Aug 1, 4:12 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Crawford, Effingham, Jasper, Lawrence, Richland | 63 min |
| Aug 1, 4:53 PM CDT | Flash Flood Warning | ILX | Jasper, Richland | 10 hr |
| Aug 1, 5:59 PM CDT | Severe Thunderstorm Warning | ILX | Crawford, Jasper, Lawrence, Richland | 46 min |
| Aug 1, 6:46 PM CDT | Flash Flood Warning | ILX | Crawford, Lawrence | 6 hr |
| Aug 1, 6:46 PM CDT | Severe Thunderstorm Warning | ILX | Lawrence | 20 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.